Michigan, 2007Hail and Damaging Wind in Michigan, July 10, 2007
July 10, 2007 · NWS MQT · 6 events in 4 counties and zones
An intense low pressure center moving over Lake Superior helped spawn severe thunderstorms over the Dickinson and Marquette counties on the afternoon of the 10th. Non-thunderstorm wind damage was also reported over Gogebic and Houghton counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense low pressure center moving over Lake Superior helped spawn severe thunderstorms over the Dickinson and Marquette counties on the afternoon of the 10th. Non-thunderstorm wind damage was also reported over Gogebic and Houghton counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 10, 10:05 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 10, 10:05 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1205 PM EDT TUE JUL 10 2007
.UPDATE...
MAIN FCST CONCERN THIS AFTERNOON IS SEVERE WEATHER POTENTIAL.
WV IMAGERY AND RUC ANALYSIS INDICATED THAT THE VIGOROUS WELL-DEFINED
MID/UPPER LEVEL LOW HAD MOVED TO NEAR KINL. STRONG DRYING WAS
EVIDENT FROM MN INTO NW WI AND WRN LAKE SUPERIOR. AT THE
SFC(15Z)...A 997 MB SFC LOW WAS LOCATED OVER NE MN WITH A COLD FRONT
EXTENDING SE INTO NW WI NEAR KHYR. 4-6 MB PRES FALLS WERE OBSERVED
AHEAD OF THE LOW INTO THE ARROWHEAD AND WRN LAKE SUPERIOR. RADAR
INDICATED SHRA ALONG/AHEAD PRE-FRONTAL TROF INTO W UPPER MI.
MOISTURE WAS RETURNING QUICKLY TO THE AREA WITH DEWPOINTS INTO THE
MID 60S OVER THE CWA. VIS LOOP SHOWED CONSIDERABLE CLOUDS OVER THE
AREA BUT WITH AN AREA OF CLEARING AHEAD OF THE TROF.
WITH TEMPS CLIMBING AT LEAST TO AROUND 80F...MLCAPE VALUES IN THE
1000-1500 J/KG RANGE ARE EXPECTED BY MID AFTERNOON. COMBINATION OF
THE TROF AND LARGE SCALE ASCENT WITH QVECTOR CONV AHEAD OF THE MID
LEVEL TROF SHOULD HELP TRIGGER A BKN LINE OF TSTMS. VERY STRONG
SHEAR WITH 0-6KM VALUES IN THE 50-60 KT RANGE IS FAVORABLE FOR SOME
SUPERCELLS. IN ADDITION 0-1KM HELICITY VALUES TO 150 M2/S2 WITH
BACKER SRLY WINDS...PER SPC...COULD SUPPORT TORNADO DEVELOPMENT.
WITH FAST CELL MOVEMENT AND STRONG KINEMATICS...DAMAGING WINDS WILL
BE MAIN THREAT ESPECIALLY IF A MORE LINEAR MCS DEVELOPS. SOME LARGE
HAIL WILL BE POSSIBLE WITH ANY ISOLD SUPERCELLS.
.PREV DISCUSSION...ISSUED 424 AM EDT TUE JUL 10 2007
SYNOPSIS...
07Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS IS BEGINNING TO
SHOW THE PATTERN CHANGE FOR THIS WEEK...WITH A BROAD TROUGH NOW OVER
CENTRAL CANADA AND RIDGING BUILDING UP THROUGH BRITISH COLUMBIA.
WITHIN THE BROAD TROUGH...A VERY IMPRESSIVE SHRTWV IS DIGGING
THROUGH NORTH DAKOTA...WITH A POSSIBLE UPPER LOW CENTER DEVELOPING
IN SW MANITOBA. WITHIN THE SHRTWV...PLENTY OF LIGHTNING OCCURRED
LAST EVENING INTO THE EARLY MORNING HOURS...INDICATIVE OF ITS
STRENGTH. DOWNSTREAM OF THE SHRTWV TROUGH...CONVECTION WHICH
DEVELOPED OVER EASTERN MONTANA MON AFTERNOON CONTINUES TO PERSIST
NEAR THE MN/ND/SD BORDER. DPVA AHEAD OF THE SHRTWV TROUGH...STRONG
MID-LEVEL FRONTOGENESIS...AND A SOUTHERLY 35-40 KT JET AT 850MB
CONTINUING TO DRIVE MUCAPE VALUES OF 500-1000 J/KG FROM NEBRASKA
NORTHWARD (PER RUC ANALYSIS) ARE ALL HELPING TO MAINTAIN THE
CONVECTION. THE SOUTHERLY JET IS ALSO BRINGING WARM AIR BACK
NORTHWARD INTO MN AND WI...WITH 850MB TEMP ANALYSIS AROUND 13C AT
INL COMPARED TO ITS 00Z OB REPORTING 11C. THE WARM ADVECTION IS ALSO
DEVELOPING RIDGING ACROSS UPPER MICHIGAN... AND THIS RIDGING IS
HELPING TO SUPPRESS A LOT OF CLOUDS OVER THE AREA. HOWEVER...THERE
ARE ISOLATED SHOWERS MOVING NE THROUGH NE WISCONSIN...WHICH APPEAR
TO BE RELATED TO ISENTROPIC LIFTING. AT THE SURFACE...LOW PRESSURE
OF 1000 MB WAS LOCATED NEAR GRAND FORKS WITH A COLD FRONT EXTENDING
SW TO PIERRE. BEST PRESSURE FALLS...AROUND 1MB/HR ARE LOCATED IN NW
MN WHILE THE BEST PRESSURE RISES...AROUND 2 MB/HR ARE LOCATED IN SE
WYOMING. COLD ADVECTION BEHIND THE FRONT AND THESE RAPID PRESSURE
RISES HAVE RESULTED IN BREEZY WINDS ACROSS WESTERN NORTH DAKOTA. BIS
VAD WIND PROFILE INDICATES 45 KNOTS AT 3000 FT.
FORECAST CONCERNS INCLUDE SEVERE CHANCES TODAY...WINDS TONIGHT...AND
POSSIBILITY FOR HAIL TOMORROW.
TODAY...DIGGING SHRTWV TROUGH OVER NORTH DAKOTA WILL MOVE INTO NORTH
CENTRAL MN BY 18Z AND WESTERN LAKE SUPERIOR BY 00Z. AS THE TROUGH
MOVES EAST...THE SURFACE LOW IS EXPECTED TO INTENSIFY AND LIFT
NE...REACHING FAR NORTHERN LAKE SUPERIOR BY 00Z WITH A 997MB
PRESSURE. HEIGHT FALLS OCCURRING DOWNSTREAM OF THE TROUGH (100-110 M
AT 500MB AT CMX FROM 12Z TO 00Z)...WARM ADVECTION AHEAD OF THE
TROUGH NOTED BY A SW 30-35KT 850MB JET BRINGING MOISTURE UP INTO THE
AREA FROM MN AND WI...AND ANY DAYTIME HEATING DEVELOPING INSTABILITY
AHEAD OF THE COLD FRONT SHOULD MAINTAIN THE CONVECTION OVER WESTERN
MN AS IT HEADS EASTWARD. HOWEVER...THERE ARE SOME CONCERNS ABOUT THE
SOUTHERN EXTENT OF THE PRECIPITATION SINCE DURING THE AFTERNOON THE
PV ANOMALY/SHRTWV BEGIN LIFTING BACK NORTH. THEREFORE FOR THE
PURPOSE OF THE POP GRIDS...HAVE DECIDED TO MAINTAIN LIKELY WORDING
FOR THE SOUTHERN U.P...BUT RAISE POPS TO 100 OVER THE KEWEENAW TO
ISLE ROYALE WHERE THE STRONGEST DYNAMICS EXIST. HOW MUCH INSTABILITY
DEVELOPS WILL DETERMINE OUR SEVERE CHANCES. BLOWOFF FROM THE MCS TO
OUR WEST MAY COVER MUCH OF THE AREA AND INTO WI THROUGH THE
DAY...PREVENTING TEMPERATURES FROM RISING TOO MUCH. CONVECTIVE TEMPS
PRIOR TO THE MCS ARRIVAL ARE AROUND 80...WHICH WE MAY GET CLOSE TO
IN THE CENTRAL U.P. WHERE PARTIAL SUNSHINE OCCURS. CONDITIONS BECOME
MORE FAVORABLE LATER IN THE AFTERNOON WHEN MID LEVEL TEMPS COOL...
RESULTING IN A LITTLE MORE INSTABILITY AND WITH 0-6KM SHEAR VALUES
AROUND 50 KT...SEVERE STORMS BECOME MORE FAVORABLE. SPC 06Z DAY 1
OUTLOOK MAINTAINS AREA IN A SLIGHT RISK. THEREFORE HAVE DECIDED TO
MAINTAIN THE SEVERE WIND/HAIL WORDING IN THE GRIDS/HWO.
TONIGHT...SHRTWV TROUGH OVER WESTERN LAKE SUPERIOR WILL LIFT UP
TOWARDS JAMES BAY BY 12Z. WHILE THE TROUGH IS MOVING NE...A TAILING
SHRTWV FROM THIS TROUGH IS PROGGED TO CROSS UPPER MICHIGAN...
BRINGING WITH IT ANOTHER SURFACE COLD FRONT. THIS SHRTWV APPEARS TO
BE PART OF THE COLD CONVEYOR BELT...AND LOOKING AT AN 850MB TEMP
PLOT...THERE ARE INDICATIONS OF A TROWAL WITH THE SHRTWV. THE
GFS...LOCAL WRF-ARW RUNS AND THE REGIONAL CANADIAN HIT THIS SHRTWV
PRETTY HARD WITH QPF AMOUNTS OVER THE KEWEENAW BETWEEN 0.20 (GFS) TO
0.50 INCH (CANADIAN). LOOKING UPSTREAM...THE COLD CONVEYOR BELT AREA
IS DEVELOPING NICELY OVER SOUTHERN MANITOBA INTO NE NORTH DAKOTA...
AND GIVEN THE FACT THAT SOME UPSLOPE SHOULD OCCUR GIVEN STRONG 950MB
WINDS...HAVE DECIDED TO RAISE POPS TO LIKELY FOR THE KEWEENAW AREA
AND INCREASED QPF AMOUNTS. REGARDING WINDS...WIND CORE BEING
OBSERVED RIGHT NOW AT BISMARCK IS PROGGED TO MOVE ACROSS THE
KEWEENAW THIS EVENING AND PERSIST THROUGH THE NIGHT. GIVEN A COLD
ADVECTION PROFILE WITH 850MB TEMPS FALLING TO 5C BY 12Z WED...AND A
POSSIBILITY FOR SOME ISALLOBARIC FORCING IF THE WIND CAN GO 330
BEHIND THE SECONDARY COLD FRONT...ALONG WITH THE TIGHT PRESSURE
GRADIENT AND WIND CORE...HAVE DECIDED TO GO WITH A WIND ADVISORY FOR
THE KEWEENAW. THE ADVISORY MAY ALSO NEED TO BE EXPANDED TO ALGER AND
LUCE...MAINLY ALONG THE SHORELINE...AS THE SHRTWV AND SECONDARY COLD
FRONT CROSS. CLOUDS AND BREEZY WIND CONDITIONS SHOULD KEEP TEMPS
FROM FALLING BELOW THE 50S.
WED...THE CWA MAY EXPERIENCE A BRIEF BREAK IN THE PCPN IN-BETWEEN AS
THE TAILING SHRTWV EXITS UPPER MICHIGAN AND ANOTHER SHRTWV DROPPING
SOUTHEASTWARD FROM MANITOBA. MADE AN ATTEMPT IN THE GRIDS TO ACCOUNT
FOR THIS BREAK. DURING THE AFTERNOON...THE UKMET/GFS AND LOCAL
WRF-ARW RUNS HERE BRING THE MANITOBA SHRTWV INTO THE FAR WESTERN
U.P. AROUND 00Z. DPVA AHEAD OF THIS SHRTWV...COMBINED WITH STEEP
LAPSE RATES (850-500MB BETWEEN 6.5-7 C/KM) AND DAYTIME
HEATING...SHOULD RESULT IN THE DEVELOPMENT OF DIURNAL SHOWERS AND
THUNDERSTORMS INLAND. GFS SOUNDINGS FOR IMT AT 18Z MODIFIED FOR 70
TEMP AND 49 DEWPOINT YIELDS AROUND 500 J/KG OF CAPE...WHICH COULD
INCREASE SOME BY 21Z AS THE SHRTWV APPROACHES. GIVEN THAT 0-6KM
SHEAR VALUES ARE AROUND 35 KNOTS AND FREEZING LEVELS ARE BETWEEN
8000-8500 FT...SOME OF THE STORMS COULD ORGANIZE AND PRODUCE SMALL
TO MARGINALLY SEVERE HAIL. WILL MENTION THE HAIL POSSIBILITY IN THE
HWO. OTHERWISE...COOLER READINGS EXPECTED WITH 850MB TEMPS OF
5-7C...WHICH WITH THE BREEZY NW WINDS MAY NOT ALLOW LAKE SHORE
LOCATIONS TO REACH 60. WARMEST READINGS IN THE LOW 70S WILL OCCUR
ALONG THE LAKE MICHIGAN SHORELINE WHERE NW WINDS DOWNSLOPE.
WED NIGHT AND THU...SHRTWV OVER THE FAR WESTERN U.P. WILL MOVE
ACROSS THE AREA WED NIGHT...BUT GIVEN THE DIURNAL MINIMUM...HAVE
DECIDED TO REDUCE POPS TO SLIGHT CHANCE. THE GFS/NAM/UKMET/ECMWF
SHOW ANOTHER SHRTWV DROPPING SOUTHWARD THROUGH THE LARGE TROUGH FROM
HUDSON BAY TO THE WESTERN GREAT LAKES ON THU...THOUGH THERE ARE SOME
DIFFERENCES WITH THE PRECISE LOCATION (CROSSING THE CWA NW/SE OR
CROSSING THE WAWA ONTARIO AREA NW/SE). IN ANY EVENT...GIVEN THE
PROXIMITY OF IT AND ANY DIURNAL HEATING SHOULD RESULT IN THE
DEVELOPMENT OF SHOWERS AND POSSIBLY SOME THUNDERSTORMS. ONCE DETAILS
ARE IRONED OUT ON THIS SHRTWV...MAY NEED TO INCLUDE OF MENTION OF
HAIL TOO GIVEN THE LOW FREEZING LEVELS. CLOUDS AND BREEZY WINDS WILL
KEEP TEMPS UP WED NIGHT...SO WARMED A FEW LOCATIONS (PARTICULARLY
INLAND). FOR THU...850MB TEMPS ARE PROGGED TO BE SIMILAR OR MAYBE
JUST SLIGHTLY COOLER THAN WED...SO HAVE WENT WITH HIGHS SIMILAR TO
WED. AGAIN...WARMEST READINGS WILL OCCUR ALONG THE LAKE MICHIGAN
SHORELINE.
THU NIGHT INTO SAT...ANY PRECIPITATION FROM THUS SHRTWV SHOULD
DISSIPATE IN THE EVENING WITH THE LOSS OF DIURNAL HEATING. AFTER
THAT...HAVE DRIED THE FORECAST OUT INTO FRIDAY AS THE
UKMET/GFS/ECMWF ALL INDICATE SURFACE RIDGING AND WEAK UPPER LEVEL
RIDGING BUILDING INTO THE AREA. THIS RIDGING IS A RESULT OF A
STRONGER SHRTWV TROUGH DROPPING SOUTHWARD ON THE E SIDE OF THE BIG
WESTERN RIDGE. BECAUSE OF THE STRENGTH OF THE SHRTWV TROUGH...AND
DECENT WARM ADVECTION OCCURRING AHEAD OF IT...HAVE GONE AHEAD AND
INSERTED CHANCES FOR SHOWERS AND THUNDERSTORMS FOR FRI NIGHT. IN
ADDITION...WARMED READINGS UP FOR FRI UNDER THE WEAK RIDGING AND ON
FRI NIGHT WITH THE PRECIPITATION MOVING IN.
NO CHANGES MADE BEYOND SAT.
&&
.AVIATION (FOR THE 12Z TAF ISSUANCE)...
VFR CIGS AND VIS WILL CONTINUE THROUGH THIS MORNING. THE APPROACH
OF A STRONG SHORTWAVE FROM SOUTHERN CANADA WILL BRING INCREASING MID
CLOUDS ALONG WITH THE POTENTIAL FOR SHOWERS AND SOME THUNDERSTORMS
LATE THIS MORNING INTO THIS AFTERNOON...WITH MVFR CEIGS AND EVEN
LOWER VIS FROM TIME TO TIME. HAVE BEST CHANCE OF PRECIPITATION
17-19Z AT CMX...AND 18-21Z AT SAW. TIMING STILL LOOKS PRETTY GOOD.
STRONG GUSTY WINDS CAN BE EXPECTED TO COME TO THE SFC WITH ANY
STRONGER THUNDERSTORMS IF A LINEAR MCS DEVELOPS AND MOVES TOWARD THE
AREA TUE MORNING. AS THE COLD FRONT PASSES LATE IN THE
AFTERNOON...WIND WILL BE STRONG OUT OF THE WEST WITH GUSTS UP TO 45
KT POSSIBLE AT KCMX THROUGH THE END OF THE TIME PERIOD.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST)...
HIGH PRES OF 29.9 INCHES OVER EASTERN LAKE SUPERIOR AND NE LAKE
HURON WILL CONTINUE TO EXIT TO THE EAST. AT THE SAME TIME...A LOW
PRES SYSTEM OF 29.6 INCHES OVER NORTHERN MINNESOTA AND EXTREME
EASTERN NORTH DAKOTA WILL QUICKLY MOVE OVER NORTHERN LAKE SUPERIOR
THIS EVENING...AND THEN TO JAMES BAY WED MORNING. GALE WARNINGS
REMAIN POSTED FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON AS 35 KT
WINDS ARE EXPECTED NEAR AND BEHIND THE SFC LOW...CAUSING WAVES TO
INCREASE TO THE 7 TO 11 FT RANGE TONIGHT WEST HALF...INTO WED EAST
HALF.
A LARGE 30.1 INCH HIGH WILL THEN BUILD ACROSS THE CENTRAL PLAINS
STATES THU AND SLIDE E INTO THE OHIO RIVER VALLEY FRI. YET ANOTHER
HIGH PRES OF 30.1 INCHES OVER WESTERN MANITOBA THU EVENING WILL MOVE
OVER WESTERN LAKE SUPERIOR BY FRI AFTERNOON. A WEAK 29.6 INCH LOW
WILL CROSS LAKE SUPERIOR ON SAT.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY MIZ001-003 FROM 6 PM EDT THIS EVENING TO 9 AM EDT WED.
GALE WARNING LAKE SUPERIOR.
&&
DISCUSSION...AJ
AVIATION/MARINE...KF
Hazardous weather outlook, Jul 10, 3:43 AM CST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
543 AM EDT TUE JUL 10 2007
MIZ002-004>007-009>014-084-085-111200-
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
543 AM EDT TUE JUL 10 2007 /443 AM CDT TUE JUL 10 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN UPPER MICHIGAN
THIS MORNING AND INTO CENTRAL UPPER MICHIGAN THIS AFTERNOON. SOME
OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. EXPECT THE
THUNDERSTORMS TO EXIT CENTRAL UPPER MICHIGAN EARLY THIS EVENING.
WIND GUSTS TO 40 MPH ARE POSSIBLE ALONG THE LAKE SUPERIOR
SHORELINE TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS BETWEEN MARQUETTE AND
GRAND MARAIS TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ON WEDNESDAY...THERE IS A MODERATE RISK OF RIP CURRENTS BETWEEN
MARQUETTE AND GRAND MARAIS.
THERE IS A CHANCE OF THUNDERSTORMS WEST OF A LINE FROM MUNISING TO
GARDEN CORNERS WEDNESDAY AFTERNOON. IF STORMS DEVELOP...THEY MAY
PRODUCE SMALL HAIL.
THERE IS ALSO A CHANCE OF THUNDERSTORMS INLAND FROM LAKE SUPERIOR
THURSDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER
MICHIGAN ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
MIZ001-003-111200-
KEWEENAW-NORTHERN HOUGHTON-
543 AM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE KEWEENAW BY LATE THIS
MORNING AND END BY LATE THIS AFTERNOON. SOME OF THE THUNDERSTORMS
MAY PRODUCE DAMAGING WINDS.
WIND GUSTS UP TO 55 MPH ARE POSSIBLE FROM THIS EVENING INTO
WEDNESDAY MORNING. SEE THE LATEST NON PRECIPITATION STATEMENT FOR
MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. IF STORMS
DEVELOP...THEY MAY PRODUCE SMALL HAIL. THERE IS ALSO A CHANCE OF
THUNDERSTORMS ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
LSZ221-241>248-263-264-111200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
543 AM EDT TUE JUL 10 2007 /443 AM CDT TUE JUL 10 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN LAKE SUPERIOR THIS
MORNING AND INTO EASTERN LAKE SUPERIOR THIS AFTERNOON. SOME OF
THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KNOTS. EXPECT
THE THUNDERSTORMS TO EXIT EASTERN LAKE SUPERIOR EARLY THIS
EVENING.
A GALE WARNING IS IN EFFECT FOR ALL OF LAKE SUPERIOR BEGINNING
THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GALE WARNING IS IN EFFECT FOR ALL OF LAKE SUPERIOR INTO
WEDNESDAY MORNING.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ221-248-262-111200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
543 AM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHERN LAKE MICHIGAN
THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THE THUNDERSTORMS
MAY PRODUCE WIND GUSTS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON...THURSDAY
AFTERNOON AND ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AJ
Event by event
3 high wind, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
High Wind, Gogebic
- When
- July 10, 11:45 AM CST to 12:15 PM CST
- Where
- Gogebic forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
Power was knocked out in Ironwood. Large branches were blown down near Ironwood and Bessemer. Power lines were blown down in Wakefield.
Thunderstorm Wind, Dickinson
- When
- July 10, 1:14 PM CST to 1:15 PM CST
- Where
- Dickinson County, 4 mi N of Felch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 46.058, -87.850
An eight inch diameter poplar tree was blown down.
Hail, Marquette
- When
- July 10, 2:55 PM EST
- Where
- Marquette County, 3 mi NE of Mc Farland
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 46.211, -87.206
Hail, Marquette
- When
- July 10, 2:56 PM EST
- Where
- Marquette County, 3 mi NE of Mc Farland
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 46.211, -87.206
High Wind, Northern Houghton
- When
- July 10, 3:00 PM EST
- Where
- Northern Houghton forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
High Wind, Northern Houghton
- When
- July 10, 3:01 PM EST to 3:02 PM EST
- Where
- Northern Houghton forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
An eighteen inch diameter tree was blown down near the high school in Calumet.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52321, 52322, 52323, 52324, 52325, 52326.